MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer, during picc placement, the client noticed that the extension tubing that supports the guidewire connection was leaking at the connection to the heparin cap and was unable to pre-fill the catheter properly.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking extension set is confirmed, but the root cause could not be determined.One t-lock extension set was returned for evaluation.An initial visual observation of the returned t-lock extension set revealed saline use residues throughout the returned device.A tactile evaluation of the extension tubing revealed tensile weakness along the extension tubing.A functional test of attaching the t-lock extension set to a non-complainant catheter and pressurizing the t-lock extension set with water using a 12 ml syringe revealed the extension set leaked at the extension tubing/plastic interface.A microscopic observation of the leak site revealed adhesive to be disconnecting from the tubing and plastic section of the t-lock assembly.Potential causes of failure may include excessive twisting or pulling of the extension tubing along the t-lock extension set, or inadequate adhesive coverage during manufacture of the product.Because the sample was returned with evidence of use, the root cause of the leak could not be determined.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21416944
Report Number3006260740-2025-00836
Device Sequence Number7870916
Product Code LJS
UDI-Device Identifier00801741218132
UDI-Public(01)00801741218132(11)240929(17)270731(10)REJV2667
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K210264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC1174118
Device Lot NumberREJV2667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown